# SDR DALA1143330938

- Difficulty date: July 11, 2011
- Submitted: July 13, 2011
- Operation: Air carrier
- Aircraft: N938DL
- Make and model: Doug MD-88
- Aircraft serial: 49811
- Aircraft time: 58,283 hours, 43,667 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Faulty
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

SMOKE AND BURNING ELECTRICAL SMELL ORIGINATING FROM OVERHEAD BIN AREA AROUND ROW 29 TO REAR OF CABIN.  MAINTENANCE FOUND FORWARD BALLAST ROW 27ABC FOR LOWER SIDEWALL LIGHTS TO BE INOPERATIVE.  BALLASTS WERE REPLACED AT ROW 24ABC AND 27ABC.  OPERATED CABIN LIGHTS WITH SEVERAL POWER CHANGES AND ALL  CHECKS WERE GOOD.  NO FURTHER TROUBLE, SMOKE, OR SMELL.
